MAUDE Adverse Event Report: RESPIRONICS INC. DREAMSTATION AUTO, FR; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS INC. DREAMSTATION AUTO, FR; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number FRX500S14
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused the patient to have throat and nasal allergies.The patient did receive medical intervention in the form of prescription for steroids.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was previously contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused the patient to have throat and nasal allergies.The patient did receive medical intervention in the form of prescription for steroids.The device was returned to the manufacturer's product investigation laboratory for investigation.An external visual inspection was performed by the manufacturer.The manufacturer found signs of minor wear and tear.An internal visual inspection was completed by the manufacturer.The manufacturer found dust and dirt contamination on the interior of the enclosure as well as throughout the airpath.The manufacturer also observed very fine dirt particles and fibers in the blower box, particularly on the top of the blower assembly.The device's downloaded event log was reviewed by the manufacturer and found no error.The manufacturer concludes no evidence of sound abatement foam degradation or breakdown.The manufacturer confirmed the presence of fine dust contamination and multiple unknown contaminants throughout the airpath which suggests the likely source of contamination as exterior to the device.In the initial report clinical code was mentioned incorrectly which has been updated in this report.

Brand Name
DREAMSTATION AUTO, FR
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12631596
Report Number2518422-2021-04964
Device Sequence Number3421896
Product Code BZD
UDI-Device Identifier00606959043060
UDI-Public00606959043060
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberFRX500S14
Device Catalogue NumberFRX500S14
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer05/10/2022
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown